Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 262, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 18, 2016, 12:45 AM CDT for Reagan County, Upton County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2016, 12:45 AM CDT (05:45 UTC)
- Expired
- Sep 18, 2016, 1:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Reagan County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 89 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 17, 10:02 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2085 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 7.2
The text
As transmitted.
857
WUUS54 KMAF 180545
SVRMAF
TXC383-461-180630-
/O.NEW.KMAF.SV.W.0262.160918T0545Z-160918T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1245 AM CDT SUN SEP 18 2016
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN UPTON COUNTY IN WESTERN TEXAS...
SOUTHWESTERN REAGAN COUNTY IN WESTERN TEXAS...
* UNTIL 130 AM CDT
* AT 1244 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RANKIN...
MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MCCAMEY...RANKIN...TEXON...BEST...UPTON COUNTY AIRPORT AND KING
MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3108 10152 3108 10230 3126 10231 3142 10221
3119 10147
TIME...MOT...LOC 0544Z 291DEG 27KT 3117 10202
HAIL...1.00IN
WIND...70MPH
$$
291 follow-up statement
193
WWUS54 KMAF 180606
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
106 AM CDT SUN SEP 18 2016
TXC383-461-180630-
/O.CON.KMAF.SV.W.0262.000000T0000Z-160918T0630Z/
UPTON TX-REAGAN TX-
106 AM CDT SUN SEP 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHEASTERN UPTON AND SOUTHWESTERN REAGAN COUNTIES...
AT 106 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
RANKIN...MOVING EAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
RANKIN...TEXON AND BEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3108 10220 3122 10212 3137 10205 3119 10147
3108 10152
TIME...MOT...LOC 0606Z 291DEG 24KT 3113 10189
HAIL...1.00IN
WIND...70MPH
$$
29What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 12:01 AM CDT, 44 minutes earlier.
Area forecast discussion, Sep 18, 12:01 AM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1201 AM CDT SUN SEP 18 2016 .DISCUSSION... See aviation discussion below. && .AVIATION... VFR conditions are expected at the west Texas and southeast New Mexico terminals the next 24 hours. Will keep an eye on a few thunderstorms north of KFST the next couple but dont think they will impact that terminal. Will continue to monitor. Winds will generally be south to southeast at 5 to 10 mph through the period. 12 && .PREV DISCUSSION... /issued 1023 PM CDT SAT SEP 17 2016/ UPDATE... Severe Thunderstorm Watch number 482 until 200 AM CDT. DISCUSSION... Thunderstorms continue to develop in a moderately unstable airmass over the Permian Basin. The presence of at least 2 supercells indicate shear and instability are good enough for organized convection to continue into the wee hours of the morning, with large hail, damaging winds, heavy rainfall and localized flash flooding possible. Will send another ZFP to include the new Watch. PREV DISCUSSION... /issued 559 PM CDT SAT SEP 17 2016/ See 00z aviation discussion below. AVIATION... Severe thunderstorms with gusty winds and large hail are possible across all terminals through this evening. Possible MVFR ceilings and visibilities for HOB; otherwise, VFR conditions. Winds will be light out of a generally southerly direction. PREV DISCUSSION... /issued 207 PM CDT SAT SEP 17 2016/ One more punch from the passing 3h jet today is expected to result/aid in the development of tstms, some severe with heavy rain. Today tstm initiation is favored to be in SE NM and the Trans Pecos Mtns/Wrn PB in closer proximity to said jet/where mid level lapse rates are steepest and where there are less clouds/more insolation, respectively. A surface boundary is still around too and looks to have lifted back n of I-20 (winds are back to the SE at MAF). Meanwhile a second boundary assocd with tstms to the N-NE of CWFA earlier was moving SW and may merge with said boundary. Finally a 3rd boundary is moving w into the SE PB. 12Z MAF sounding reveals deep mstr and plenty of available energy. A 21Z forecast of the MAF sounding does reveal ML CAPE of 2800 J/KG and 45kts of 0-6km bulk shear with no CINH (89/66) supportive of at least a few severe storms. As storms develop in the said favored areas around 21Z they are likely to track E, possibly SE (in the eventual form an MCS?) into the low level moist axis within a region of upper divergence (RRQ of 3h 70-80kt jet). Forecast has chance/scattered PoPs across most of the area and seems reasonable. Based on latest high resolution model data will opt to increase PoPs from INVOF Davis Mtns into at least the wrn PB and expand the mention of severe wording too. Some of the data (GFS) holds precip after 06Z, but we tend to prefer scenario of lower PoPs after 06Z like that of the NAM12. Mid level ridge starts to build in Sunday, but while doing so mid level flow will briefly become NW and there could be an isold pocket of convection across the PB late Sunday PM as SB instability may focus within a small area of high theta-e air at the surface. Isold-sct tstms INVOF Davis Mtns is more likely. All of the MOS guidance is eager to increase high temps starting Sunday thru Monday, especially from I-20 swd with highs back into the M90s. The ridge will be strongest Monday/Tuesday but models still show a SE mid level wind advecting in cooler mid level temps, so Sunday/Monday will probably be the hottest days, but Tuesday will still be above normal with the possibility of a cold front next weekend. Otherwise forecast will be mostly dry. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 89 70 93 71 / 30 40 10 10 Carlsbad 88 65 91 64 / 30 30 10 0 Dryden 94 72 95 72 / 20 10 10 0 Fort Stockton 92 70 94 71 / 30 30 10 0 Guadalupe Pass 82 64 85 66 / 30 30 10 10 Hobbs 83 64 88 64 / 50 40 10 0 Marfa 85 62 87 62 / 40 30 20 10 Midland Intl Airport 90 69 94 70 / 30 40 10 10 Odessa 89 69 94 70 / 30 40 10 10 Wink 92 69 95 69 / 30 40 10 0 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 99/99/12
Hazardous weather outlook, Sep 17, 1:44 PM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 144 PM CDT SAT SEP 17 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-181845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 144 PM CDT SAT SEP 17 2016 /1244 PM MDT SAT SEP 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN THIS AFTERNOON, THEN SPREAD NORTH AND EAST ACROSS THE REST OF THE AREA TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH STRONG WINDS, LARGE HAIL, DAMAGING WINDS AND HEAVY RAINFALL THE MAIN THREATS. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE, INCLUDING ALONG THE RIO GRANDE RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT ACROSS SOUTHEASTERN NEW MEXICO AND THE PERMIAN BASIN. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 17, 10:27 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1027 PM CDT SAT SEP 17 2016
TXZ079-080-180415-
MARFA PLATEAU TX-PRESIDIO VALLEY TX-
1027 PM CDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PRESIDIO COUNTY
UNTIL 1115 PM CDT...
AT 1027 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTHWEST OF CANDELARIA...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CANDELARIA.
LAT...LON 3042 10478 3024 10440 3002 10458 3011 10469
3018 10469 3022 10471 3023 10471 3026 10473
3026 10475 3030 10476 3035 10482 3036 10481
3037 10482
TIME...MOT...LOC 0327Z 305DEG 16KT 3031 10477
80Special weather statement, Sep 17, 10:45 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1045 PM CDT SAT SEP 17 2016
TXZ059>061-067-068-180430-
WINKLER TX-WARD TX-ECTOR TX-CRANE TX-LOVING TX-
1045 PM CDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRANE...SOUTHERN
WINKLER...SOUTHWESTERN ECTOR...NORTHEASTERN WARD AND SOUTHEASTERN
LOVING COUNTIES UNTIL 1130 PM CDT...
AT 1045 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
OVER WICKETT...OR 8 MILES WEST OF MONAHANS...MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONAHANS...WINK...WICKETT...THORNTONVILLE...PYOTE...
WINKLER COUNTY AIRPORT...
MONAHANS SANDHILLS STATE PARK AND ROY HURD MEMORIAL AIRPORT.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 62 AND 94.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
WESTERN TEXAS.
LAT...LON 3146 10312 3162 10334 3184 10334 3176 10278
3144 10235
TIME...MOT...LOC 0345Z 271DEG 33KT 3160 10303
80Special weather statement, Sep 17, 11:09 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1109 PM CDT SAT SEP 17 2016 TXZ063-070-180500- REAGAN TX-GLASSCOCK TX- 1109 PM CDT SAT SEP 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REAGAN AND SOUTHEASTERN GLASSCOCK COUNTIES UNTIL MIDNIGHT CDT... AT 1109 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF SAINT LAWRENCE...OR 19 MILES SOUTH OF GARDEN CITY... MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAINT LAWRENCE AND NORTH REAGAN FIRE STATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR WESTERN TEXAS. LAT...LON 3152 10170 3177 10156 3179 10127 3129 10127 TIME...MOT...LOC 0409Z 291DEG 16KT 3158 10144 29
Special weather statement, Sep 17, 11:13 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1113 PM CDT SAT SEP 17 2016 TXZ061-062-068-069-180500- ECTOR TX-CRANE TX-UPTON TX-MIDLAND TX- 1113 PM CDT SAT SEP 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRANE...NORTHWESTERN UPTON...SOUTHERN MIDLAND AND SOUTHERN ECTOR COUNTIES UNTIL MIDNIGHT CDT... AT 1112 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF PENWELL...OR 13 MILES SOUTHEAST OF WEST ODESSA... MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ODESSA...WEST ODESSA...PENWELL AND PLEASANT FARMS. THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 95 AND 118. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR WESTERN TEXAS. LAT...LON 3179 10185 3126 10209 3175 10278 3186 10253 TIME...MOT...LOC 0412Z 284DEG 13KT 3166 10239 29
Special weather statement, Sep 17, 11:26 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1126 PM CDT SAT SEP 17 2016 TXZ060-061-067>069-075-180515- WINKLER TX-WARD TX-ECTOR TX-CRANE TX-UPTON TX-PECOS TX- 1126 PM CDT SAT SEP 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CRANE...SOUTHEASTERN WINKLER... NORTH CENTRAL PECOS...WEST CENTRAL UPTON...SOUTHWESTERN ECTOR AND EASTERN WARD COUNTIES UNTIL 1215 AM CDT... AT 1126 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHEAST OF ROYALTY...OR 14 MILES NORTHEAST OF GRANDFALLS... MOVING EAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONAHANS...CRANE...GRANDFALLS...IMPERIAL RESERVOIR... MONAHANS SANDHILLS STATE PARK...IMPERIAL...ROYALTY... CRANE COUNTY AIRPORT...KING MOUNTAIN...CORDONA LAKE AND TUBBS CORNER. THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 83 AND 94. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR WESTERN AND SOUTHWESTERN TEXAS. LAT...LON 3126 10297 3177 10281 3159 10255 3126 10208 TIME...MOT...LOC 0426Z 275DEG 26KT 3148 10267 80
Special weather statement, Sep 18, 12:11 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1211 AM CDT SUN SEP 18 2016
TXZ068>070-180600-
REAGAN TX-CRANE TX-UPTON TX-
1211 AM CDT SUN SEP 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRANE...UPTON AND WESTERN
REAGAN COUNTIES UNTIL 100 AM CDT...
AT 1210 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF CRANE...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRANE...MCCAMEY...RANKIN...MIDKIFF...BEST...STILES...TEXON...
CRANE COUNTY AIRPORT...NORTH REAGAN FIRE STATION...
UPTON COUNTY AIRPORT AND KING MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
WESTERN AND SOUTHWESTERN TEXAS.
LAT...LON 3108 10169 3109 10241 3113 10243 3121 10244
3127 10255 3163 10248 3165 10233 3165 10147
3164 10142
TIME...MOT...LOC 0510Z 280DEG 24KT 3129 10230
29The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:05 PM CDT | Special Weather Statement | MAF | 55 min | |
| Sep 17, 7:06 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 54 min |
| Sep 17, 7:07 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis | 53 min |
| Sep 17, 7:12 PM CDT | Tornado Warning | MAF | Andrews, Ector, Winkler | 33 min |
| Sep 17, 7:30 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 45 min |
| Sep 17, 7:36 PM CDT | Special Weather Statement | MAF | Martin | 54 min |
| Sep 17, 7:40 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 50 min |
| Sep 17, 7:45 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 60 min |
| Sep 17, 7:51 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 54 min |
| Sep 17, 7:53 PM CDT | Tornado Warning | MAF | Ector | 37 min |
| Sep 17, 8:05 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 55 min |
| Sep 17, 8:15 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Winkler | 60 min |
| Sep 17, 8:16 PM CDT | Special Weather Statement | MAF | Jeff Davis | 44 min |
| Sep 17, 8:18 PM CDT | Tornado Warning | MAF | Ector, Midland | 27 min |
| Sep 17, 8:19 PM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Sep 17, 8:43 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland, Upton | 47 min |
| Sep 17, 8:51 PM CDT | Special Weather Statement | MAF | Martin | 54 min |
| Sep 17, 9:03 PM CDT | Special Weather Statement | MAF | Glasscock | 57 min |
| Sep 17, 9:03 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 57 min |
| Sep 17, 9:12 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 63 min |
| Sep 17, 9:13 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 62 min |
| Sep 17, 9:23 PM CDT | Flash Flood Warning | MAF | Glasscock, Howard, Martin, Midland | 3 hr |
| Sep 17, 9:27 PM CDT | Severe Thunderstorm Warning | MAF | Midland, Reagan, Upton | 48 min |
| Sep 17, 9:42 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 63 min |
| Sep 17, 9:48 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 42 min |
| Sep 17, 10:14 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Upton | 61 min |
| Sep 17, 10:19 PM CDT | Special Weather Statement | MAF | Glasscock, Reagan | 41 min |
| Sep 17, 10:27 PM CDT | Special Weather Statement | MAF | Presidio | 48 min |
| Sep 17, 10:45 PM CDT | Special Weather Statement | MAF | Ward | 45 min |
| Sep 17, 10:49 PM CDT | Areal Flood Advisory | MAF | Crane, Ector, Ward, Winkler | 3 hr |
| Sep 17, 11:09 PM CDT | Special Weather Statement | MAF | Reagan | 51 min |
| Sep 17, 11:13 PM CDT | Special Weather Statement | MAF | Crane | 47 min |
| Sep 17, 11:26 PM CDT | Special Weather Statement | MAF | Crane | 49 min |
| Sep 18, 12:11 AM CDT | Special Weather Statement | MAF | Crane, Upton | 49 min |
| Sep 18, 3:27 PM CDT | Special Weather Statement | MAF | 48 min | |
| Sep 18, 3:56 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 64 min |
| Sep 18, 4:22 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Pecos | 3 hr |
| Sep 18, 4:43 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 62 min |
| Sep 18, 4:51 PM CDT | Special Weather Statement | MAF | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.